Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 12, 2004, 5:49 PM CDT for Green Lake County, Marquette County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2004, 5:49 PM CDT (22:49 UTC)
- Expired
- May 12, 2004, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Green Lake County, WI, Marquette County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696
WUUS53 KMKX 122249
SVRMKX
WIC047-077-122330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 PM CDT WED MAY 12 2004
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN
GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 630 PM CDT
* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS LOCATED 7 MILES SOUTHWEST OF MONTELLO 13 MILES
NORTH OF PORTAGE...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTELLO BY 555 PM CDT.
PRINCETON BY 610 PM CDT.
GREEN LAKE BY 620 PM CDT.
BERLIN BY 630 PM CDT.
HAIL UP TO ONE INCH IN DIAMETER AND WINDS OF 60 MILES AN HOUR
ARE EXPECTED FROM THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
LAT...LON 4375 8961 4362 8944 4382 8890 4402 8892
4398 8957
$$
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:05 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 12, 3:05 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 PM CDT WED MAY 12 2004 .DISCUSSION...FORECAST FOCUS ON SEVERE WEATHER POTENTIAL INTO THIS EVENING...RAINFALL AND POSSIBLE HEAVY RAINFALL POTENTIAL THROUGH FRIDAY. STRONG SURFACE COLD FRONT...CURRENTLY PRODUCING CONVECTION FROM EASTERN MINNESOTA...PROGGED BY MODELS TO SLOWLY PROPAGATE EAST INTO WESTERN WISCONSIN BY 00Z THURSDAY. AHEAD OF THIS FEATURE...SUBTLE SURFACE CONFLUENT BOUNDARIES WERE COMBINING WITH AN APPROACHING VORTICITY MAXIMUM FROM NORTHEAST MISSOURI...TO PRODUCE SCATTERED THUNDERSTORMS EAST OF THE QUAD CITIES AREA. A FEW SHOWERS WERE FORMING ACROSS THE SOUTHWEST CWA...BUT WERE NOT HOLDING TOGETHER FOR TOO LONG. AS THE VORTICITY MAXIMUM APPROACHES...THE BETTER DEEP- LAYER SYNOPTIC LIFT FROM IT SHOULD BE ABLE TO HELP BETTER SUSTAIN ANY CELLS THAT FORM IN THE CWA INTO EARLY THIS EVENING. THE INSTABILITY IS HERE...WITH 100MB MIXED LAYER CAPES ESTIMATED TO BE 1000-1500 J/KG. RUC SOUNDINGS INDICATE THAT THE ATMOSPHERE IS MIXED OUT AND UNCAPPED...WHICH SHOULD HELP CONVECTIVE CELLS BECOME MORE NUMEROUS BY LATE AFTERNOON. HOWEVER...THE WIND SHEAR IS MARGINAL AT BEST...WITH 0-6 KM SHEAR VALUES OF 20-30KT. DOWNDRAFT CAPES OF 500-1000 J/KG COULD PRODUCE ISOLATED MARGINAL SEVERE WINDS...AND WET BULB ZERO VALUES AROUND 10KFT COULD BRING A MARGINAL SEVERE HAIL HAZARD. HOWEVER...AM NOT OPTIMISTIC THAT THE WEAK SHEAR WILL BE ABLE TO SUPPORT STORMS LONG ENOUGH TO PRODUCE ANYTHING MORE THAN SOME HEAVY RAINFALL. WILL STILL GO WITH CATEGORICAL POPS FOR TONIGHT...AS SURFACE COLD FRONT SLOWLY PROPAGATES INTO CWA...AND STALLS ACROSS THE CWA LATER TONIGHT. HEAVY RAINFALL BECOMES A CONCERN FOR TONIGHT AND AGAIN THURSDAY AFTERNOON THROUGH FRIDAY...AS STALLED SURFACE BOUNDARY COMBINES WITH PARALLEL SOUTHWEST STEERING FLOW ALOFT...AND FAIRLY HIGH PRECIPITABLE WATER VALUES OF AROUND 1.5 INCHES. ALSO...THE GFS MODEL...WHICH HAS HANDLED FEATURES WITH THIS SYSTEM THE BEST OVER THE PAST FEW DAYS...HAS A SURFACE LOW PROPAGATING ALONG THE BOUNDARY THURSDAY NIGHT AND FRIDAY. THIS SHOULD COMBINE WITH GOOD FRONTOGENETIC LIFT FROM A STRENGTHENING 850MB BAROCLINIC ZONE...WHICH WILL BE CROSSING THE CWA ON FRIDAY. LOOKING AT FORECAST SOUNDINGS FROM THE RUC AND GFS...MBE VELOCITIES INDICATE A SLOW BACKWARDS PROPAGATION OF ANY STORMS AND RAIN AREAS TONIGHT...AND AGAIN THURSDAY AFTERNOON THROUGH EARLY FRIDAY...A SIGN OF BACKBUILDING POTENTIAL. ALL IN ALL...WITH FLASH FLOOD GUIDANCE VALUES STILL IN THE 2-3 INCHES PER HOUR RANGE...AND AREA RIVERS STILL ABLE TO TAKE MORE RAINFALL BEFORE ANY WIDESPREAD FLOOD HAZARD DEVELOPS...WILL JUST MENTION HEAVY RAINFALL IN ZONES...AND WILL HOLD OFF ON ANY FLOOD OR HYDROLOGIC ADVISORIES FOR NOW. WILL STILL GO WITH LIKELY POPS THROUGH FRIDAY. SURFACE ANTICYCLONE FINALLY BUILDS INTO THE CWA FRIDAY NIGHT AND SATURDAY...BRINGING AN END TO THE RAIN. COLD AIR ADVECTION BRINGS COOLER TEMPERATURES FOR THE REST OF THE WEEKEND. && .MKX...NONE. WOOD
Hazardous weather outlook, May 12, 4:37 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 437 AM CDT WED MAY 12 2004 WIZ046-047-051-052-056>060-062>072-131000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 437 AM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE POSSIBLE. DUE TO THE WIDESPREAD AND LOCALLY HEAVY RAIN THAT FELL OVER THE PAST 5 DAYS OR SO...THERE IS NOW A RISK THAT ANY SLOW MOVING THUNDERSTORMS MAY CAUSE URBAN AND SMALL STREAM FLOODING OR EVEN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY INTO FRIDAY. LOCAL URBAN FLOODING OR FLASH FLOODING IS STILL A RISK. DRY WEATHER SHOULD RETURN FOR SATURDAY THROUGH MONDAY WITH A CHANCE OF THUNDERSTORMS AGAIN MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:07 PM CDT | Special Marine Warning | MKX | 113 min | |
| May 12, 5:07 PM CDT | Special Marine Warning | MKX | 113 min | |
| May 12, 6:31 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.